Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have rashes on arm and back. Have been prescribed new medication for other problems. Is the rashes due to drugs in medicine?

I have been prescribed vertin 16 since 9th march 2013, because of vertigo [BBPV] along with Nutrilite - Siberian Ginseng with gingko biloba. Also I was having a Omega Neurobion. On 30th March 2013 I started seeing somerashes on my arms & back. On 29th March I had had a Crocin Plus in the evening as my head was aching...On 1st April I went to a skin specialist & showed my rash - he said I have reacted to some drug..So he asked me to go off all drugs except vertin. Wanted to know if its possible to react to a drig after having it continuously for 3 weeks??
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response

Welcome to health care magic.

Yes, it is possible to have a drug reaction even after 3 weeks of taking a drug.

There are different types of drug rashes.

While some like urticaria come within hours of taking a drug, reactions called maculo papular drug rash, drug hypersensitivity syndrome, Stevens Johnson syndrome can occur after 2-6 weeks of taking the drug.

In your case, it will be useful if I had the history whether you had taken T.Crocin plus before. If you have taken it before with no reactions, it is unlikely to be the culprit.

Other drugs like vertin and even the herbal supplements like ginseng could be the cause. If you are rash free even on continuing vertin, again, it is unlikely to be the cause.

A blood test which includes your total count, differential count and liver enzymes could give us a clue in certain cases.

Since you didn't have any other symptoms like oral ulcers, fever, jaundice,etc, we can rule out serious drug reactions like Stevens Johnson syndrome and drug hypersensitivity syndrome.

Hope this helped.
<take care
Answered: Tue, 16 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor